Alert archive / Illinois / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 13, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 4, 2024, 2:43 PM CST for Rock Island County, Whiteside County, Illinois; Clinton County, Scott County, Iowa. It was in force for 47 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2024, 2:43 PM CST (20:43 UTC)
- Expired
- Mar 4, 2024, 3:30 PM CST
- In force
- 47 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clinton County, IA, Scott County, IA, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 18 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 2:43 PM CST | HAIL 0.25 | 1 Nne Fruitland, IL | At WQAD. |
| Mar 4, 2:43 PM CST | HAIL 0.7 | Moline, IL | Delayed report via social media. |
| Mar 4, 2:45 PM CST | HAIL 0.25 | 2 Ese Moline, IL | near 60th and 34th. |
| Mar 4, 2:45 PM CST | HAIL 0.88 | 1 Wnw Bettendorf, IA | Hail started at approximately 2:45 and lasted until 2:57. Hail covered ground. |
| Mar 4, 2:47 PM CST | HAIL 0.75 | 1 Nne Moline, IL | Report from mPING: Dime (0.75 in.). |
| Mar 4, 2:48 PM CST | HAIL 0.88 | 1 Nne Bettendorf, IA | Occurring right now. |
| Mar 4, 2:49 PM CST | HAIL 0.7 | 2 Nw Moline, IL | WQAD TV Met. |
| Mar 4, 2:49 PM CST | HAIL 1 | 2 Wsw Riverdale, IA | Dime to quarter size hail. |
| Mar 4, 2:50 PM CST | HAIL 0.7 | 1 Se Moline, IL | Via social media. |
| Mar 4, 2:50 PM CST | HAIL 1 | 1 Nne Bettendorf, IA | Dime to quarter size hail. |
| Mar 4, 2:50 PM CST | HAIL 1 | 2 W Bettendorf, IA | Via social media picture. |
| Mar 4, 2:50 PM CST | HAIL 1.5 | 1 W Bettendorf, IA | Numerous small stones but a few stones to ping pong ball size. Time estimated using radar. |
| Mar 4, 2:51 PM CST | HAIL 1 | 1 Ne Bettendorf, IA | |
| Mar 4, 2:51 PM CST | HAIL 1 | 2 Wsw Bettendorf, IA | |
| Mar 4, 2:52 PM CST | HAIL 0.5 | 2 Wnw Bettendorf, IA | Report from mPING: Half-inch (0.50 in.). |
| Mar 4, 2:53 PM CST | HAIL 0.75 | 2 Wnw Bettendorf, IA | |
| Mar 4, 2:53 PM CST | HAIL 1 | 2 Wsw Riverdale, IA | Nickel to quarter sized hail. |
| Mar 4, 2:56 PM CST | HAIL 0.7 | 1 Wnw Bettendorf, IA | |
| Mar 4, 3:01 PM CST | HAIL 0.88 | 1 Wnw Bettendorf, IA | Dime to Nickel size hail. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
084
WUUS53 KDVN 042043
SVRDVN
ILC161-195-IAC045-163-042130-
/O.NEW.KDVN.SV.W.0013.240304T2043Z-240304T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
243 PM CST Mon Mar 4 2024
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northeastern Rock Island County in northwestern Illinois...
West central Whiteside County in northwestern Illinois...
Eastern Scott County in east central Iowa...
Southeastern Clinton County in east central Iowa...
* Until 330 PM CST.
* At 242 PM CST, a severe thunderstorm was located over Moline,
moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Silvis, Eldridge, Milan, Camanche, Le Claire, Coal Valley, Hampton,
Port Byron, Rapids City, Albany, Princeton, Cordova, Riverdale, and
McCausland.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 296 and 306.
Interstate 80 in Illinois between mile markers 1 and 3.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 280 between mile markers 13 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4178 9009 4150 9037 4149 9037 4148 9039
4146 9041 4146 9043 4143 9043 4145 9060
4186 9049
TIME...MOT...LOC 2042Z 207DEG 30KT 4149 9051
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Gunkel4 follow-up statements
791
WWUS53 KDVN 042052
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
252 PM CST Mon Mar 4 2024
ILC161-195-IAC045-163-042130-
/O.CON.KDVN.SV.W.0013.000000T0000Z-240304T2130Z/
Rock Island IL-Whiteside IL-Scott IA-Clinton IA-
252 PM CST Mon Mar 4 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR NORTHEASTERN ROCK ISLAND...WEST CENTRAL WHITESIDE...EASTERN SCOTT
AND SOUTHEASTERN CLINTON COUNTIES...
At 252 PM CST, a severe thunderstorm was located over Panorama Park,
or over Bettendorf, moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Silvis, Eldridge, Camanche, Le Claire, Hampton, Port Byron, Rapids
City, Albany, Princeton, Cordova, Riverdale, McCausland, Low Moor,
and Carbon Cliff.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 296 and 306.
Interstate 80 in Illinois between mile markers 1 and 3.
Interstate 74 in Illinois between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4148 9039 4150 9059 4186 9049 4178 9009
4150 9037 4149 9037
TIME...MOT...LOC 2052Z 207DEG 30KT 4157 9046
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Gunkel403
WWUS53 KDVN 042059
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
259 PM CST Mon Mar 4 2024
ILC161-195-IAC045-163-042130-
/O.CON.KDVN.SV.W.0013.000000T0000Z-240304T2130Z/
Rock Island IL-Whiteside IL-Scott IA-Clinton IA-
259 PM CST Mon Mar 4 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR NORTHEASTERN ROCK ISLAND...WEST CENTRAL WHITESIDE...NORTHEASTERN
SCOTT AND SOUTHEASTERN CLINTON COUNTIES...
At 259 PM CST, a severe thunderstorm was located near Le Claire, or
near Bettendorf, moving northeast at 35 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Davenport, Bettendorf, Clinton, East Moline, Camanche, Le Claire,
Hampton, Port Byron, Rapids City, Albany, Princeton, Cordova,
Riverdale, McCausland, Low Moor, Panorama Park, Malone, Folletts,
Campbells Island, and Rock Creek Marina and Campground.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 3.
Interstate 80 in Iowa between mile markers 297 and 306.
Interstate 80 in Illinois between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4152 9035 4156 9056 4186 9049 4178 9009
TIME...MOT...LOC 2059Z 207DEG 30KT 4163 9042
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Gunkel776
WWUS53 KDVN 042108
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
308 PM CST Mon Mar 4 2024
ILC161-195-IAC045-163-042130-
/O.CON.KDVN.SV.W.0013.000000T0000Z-240304T2130Z/
Rock Island IL-Whiteside IL-Scott IA-Clinton IA-
308 PM CST Mon Mar 4 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR NORTHEASTERN ROCK ISLAND...WEST CENTRAL WHITESIDE...NORTHEASTERN
SCOTT AND SOUTHEASTERN CLINTON COUNTIES...
At 307 PM CST, a severe thunderstorm was located over Princeton, or
10 miles northeast of Bettendorf, moving northeast at 35 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Bettendorf, Clinton, Camanche, Le Claire, Port Byron, Albany,
Princeton, Cordova, McCausland, Low Moor, Malone, Rock Creek Marina
and Campground, Folletts, Princeton Wildlife Area, and Rock Creek
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4162 9025 4160 9052 4185 9046 4178 9009
TIME...MOT...LOC 2107Z 207DEG 30KT 4170 9038
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Gunkel986 WWUS53 KDVN 042120 SVSDVN Severe Weather Statement National Weather Service Quad Cities IA/IL 320 PM CST Mon Mar 4 2024 IAC045-163-ILC161-195-042130- /O.EXP.KDVN.SV.W.0013.000000T0000Z-240304T2130Z/ Rock Island IL-Whiteside IL-Scott IA-Clinton IA- 320 PM CST Mon Mar 4 2024 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND... WEST CENTRAL WHITESIDE...NORTHEASTERN SCOTT AND SOUTHEASTERN CLINTON COUNTIES WILL EXPIRE AT 330 PM CST... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, small hail is still possible with this thunderstorm. && LAT...LON 4162 9025 4160 9052 4185 9046 4178 9009 TIME...MOT...LOC 2120Z 207DEG 30KT 4179 9032 $$ Gunkel
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 12:07 PM CST, 2 hours 36 minutes earlier. Its key messages:
- Rain is likely later this afternoon and tonight with numerous showers and scattered storms expected.
- A sharp cold front will move from NW to SE through the area today with mid afternoon temperatures ranging by as much as 30 degrees on either side of the boundary (45 to 75 F).
- There is a Marginal Risk for severe storms this afternoon into early tonight.
- Rain chances return Thursday into Friday.
Area forecast discussion, Mar 4, 12:07 PM CST, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1207 PM CST Mon Mar 4 2024 .KEY MESSAGES... - Rain is likely later this afternoon and tonight with numerous showers and scattered storms expected. - A sharp cold front will move from NW to SE through the area today with mid afternoon temperatures ranging by as much as 30 degrees on either side of the boundary (45 to 75 F). - There is a Marginal Risk for severe storms this afternoon into early tonight. - Rain chances return Thursday into Friday. && .Update... Overall, the forecast is on track. The warm front has lifted northward to along a line from Fairfield to Iowa City to the Quad Cities then northeastward toward Sterling Rock Falls. Temperatures in the warm sector have surged into the upper 60s to mid 70s with dewpoints in the 50s. Any storms that develop in the warm sector will have the potential to become severe with hail the primary threat. A secondary threat from these storms would an isolated storm producing a tornado in the warm sector. Storms that develop right behind the front will also have the potential to become severe with large hail the primary threat. .SHORT TERM /THROUGH TUESDAY/... Issued at 300 AM CST Mon Mar 4 2024 Overview: A stationary front is draped across eastern Iowa into northwest Illinois and southern Wisconsin early this morning and will begin moving south as a cold front around midday. Areas south of the boundary, along and south of line from near Freeport to Iowa City will see well above normal temperatures in the mid 60s to lower 70s (even mid 70s in the southeast counties) and a fairly humid air mass with mid/upper 50 dewpoints. North of the front temps will hold in the 50s to even the 40s in the far N/NW. The air mass south of the boundary today will be anomalously warm for early March with record high temperatures again forecast at Moline and Burlington (low/mid 70s). A surface trough is forecast to ride northeastward along the boundary through the day, beneath the right entrance region of an upper jet streak, which will provide ample large scale ascent. This forcing combined with a moist atmosphere will lead to showers and isolated storms developing this morning across the northwest and north. Then as the front slowly sags to the southeast, numerous showers and scattered thunderstorms are expected to develop over the remainder of the outlook area this afternoon/evening and last into tonight before finally shifting east. Severe Thunderstorm Potential: The Storm Prediction Center has a Marginal Risk for severe storms (lowest level 1 of 5) for most of the outlook area except for the far northwest. HREF instability and deep layer shear (1000-1500 J/kg of SBCAPE and ~40 kts) is showing a good balance for strong storms, with a few potentially reaching severe levels especially along and south of the I-80 counties. The primary threat is hail near quarter size with a lower threat for strong wind gusts of 50 to 60 mph and isolated tornadoes. Forecast soundings (HRRR and 3km NAMnest) show strong low-level shear of 20+ kts and moderate 0-1 km SRH of 100+ m2/s2, in an environment characterized by low LCLs and relatively small surface dewpoint depressions near 10 F. Therefore the 2% tornado risk (within 25 miles of a point) from SPC seems reasonable for any semi-discrete cells that can develop south of the surface front. Orientation of the 0-6 km and 0-3 km bulk shear vectors suggest storms will track with a large parallel component to the low- level boundary, only making slow progress to the ESE. This could limit storm organization with much of the convection becoming relatively short-lived multicells. The main tornado threat, albeit low, should be mainly confined to semi-discrete cells that can utilize backed low-level flow out ahead of the surface front. Timing: The most likely period for the strongest storms is from 3 PM to 10 PM. There is still uncertainty on the exact positioning of the boundary this afternoon/evening and hence where the surface based convective initiation will occur. Current thinking is that surface-based storms are most likely to the south of a line from Freeport, IL to Iowa City, with mainly elevated storms to the north and northwest. Rainfall: This doesn't look to be a big rain event for our area with most locations picking up between 0.25" - 0.60". Isolated locations that get hit by a few rounds of storms could receive near 1" but this should be the exception. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 300 AM CST Mon Mar 4 2024 Tuesday through Wednesday: With the passage of the cold front cooler weather is expected but still above normal for early March. We will be between systems so dry for a couple of days. Highs will be in the lower to mid 50s and lows in the 30s. Thursday through Friday: A rather large/deep trough moves into the central United States. Seems that the ECMWF has come around to the GFS depicting a wetter/slower solution with widespread rain expected, especially Thursday night and Friday. Rainfall amounts look to be generally in the 1/2 to 1 inch range at most locations. This pretty much matches the Day 4-5 WPC QPF amounts. NBM has highs in the mid to upper 50s Thursday and upper 40s to mid 50s on Friday. This weekend: New data coming in shows the storm system pushing well off to our east so we should be dry again. There is a shot of cooler air in the wake of this system with h8 temps of -6C. Highs should be in the mid 40s to lower 50s with lows bottoming out in the 20s. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1140 AM CST Mon Mar 4 2024 A stalled frontal boundary will surge southeastward across the area after 00 UTC Tuesday. Scattered thunderstorms may develop ahead of the front after 21 UTC impacting KBRL and KMLI. MVFR ceilings and visibility are possible with any storms that develop ahead of the front. As widespread precipitation develops late this afternoon into this evening, MVFR ceilings and visibility are forecast. Precipitation will end from northwest to southeast after 03 UTC with MVFR to possibly IFR ceilings continuing through the remainder of the period. && .CLIMATE... Issued at 300 AM CST Mon Mar 4 2024 Record High Temperatures: March 4: KBRL: 72/1992 KMLI: 71/1992 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Uttech LONG TERM...Uttech AVIATION...Cousins CLIMATE...Speck/Uttech
Hazardous weather outlook, Mar 4, 4:04 AM CST, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 404 AM CST Mon Mar 4 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 404 AM CST Mon Mar 4 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected this afternoon and evening ahead of a strong cold front. The Storm Prediction Center has a Marginal risk for severe storms (level 1 of 5) across much of the outlook area. The main risks are hail up to quarter size and strong gusty winds of 50 to 60 mph. An isolated tornado or two is possible if a discrete storm can develop. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 3 pm and 10 pm today. GENERAL STORM MOTION OF THE DAY: Towards the northeast at around 40 mph. Haase
In the hours before
Special weather statement, Mar 4, 2:00 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
200 PM CST Mon Mar 4 2024
IAZ068-ILZ015-016-024-042045-
Mercer IL-Rock Island IL-Henry IL-Scott IA-
200 PM CST Mon Mar 4 2024
...A strong thunderstorm will impact portions of eastern Mercer,
south central Rock Island, west central Henry and southeastern Scott
Counties through 245 PM CST
...
At 200 PM CST, Doppler radar was tracking a strong thunderstorm near
Aledo, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations impacted include...
Moline, Rock Island, Aledo, Milan, Coal Valley, Burgess, Orion,
Viola, New Windsor, Matherville, Sherrard, Andover, Reynolds, Oak
Grove, Cable, Shale City, Warner, Boden, Lynn Center, and Preemption.
This includes the following highways...
Interstate 74 in Illinois between mile markers 1 and 8, and between
mile markers 18 and 26.
Interstate 280 between mile markers 13 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4107 9071 4115 9082 4153 9054 4132 9022
TIME...MOT...LOC 2000Z 220DEG 31KT 4115 9071
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GunkelLocal storm report, Mar 4, 2:01 PM CST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
201 PM CST Mon Mar 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM Hail 2 SSW Clinton 41.82N 90.25W
03/04/2024 M0.25 inch Clinton IA Trained Spotter
Occurring right now and covering the ground.
&&Local storm report, Mar 4, 2:14 PM CST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
214 PM CST Mon Mar 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM Hail 3 W Clinton 41.84N 90.28W
03/04/2024 E0.25 inch Clinton IA Trained Spotter
pea hail for about 5 minutes starting around
205 PM.
&&Local storm report, Mar 4, 2:18 PM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
218 PM CST Mon Mar 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM Hail 2 ENE Clinton 41.85N 90.20W
03/04/2024 M0.25 inch Clinton IA Trained Spotter
pea hail.
&&Local storm report, Mar 4, 2:26 PM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
226 PM CST Mon Mar 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM Hail Clinton 41.84N 90.20W
03/04/2024 E0.88 inch Clinton IA 911 Call Center
Dime to nickel size hail in Clinton.
&&
12Local storm report, Mar 4, 2:36 PM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
236 PM CST Mon Mar 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM Hail 1 N Dakota 42.39N 89.53W
03/04/2024 M0.70 inch Stephenson IL Trained Spotter
pea to dime size hail began about 232 pm.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 1:11 PM CST | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 34 min |
| Mar 4, 1:45 PM CST | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 45 min |
| Mar 4, 1:54 PM CST | Severe Thunderstorm Warning | DVN | Carroll, Rock Island, Whiteside | 51 min |
| Mar 4, 2:00 PM CST | Special Weather Statement | DVN | Mercer, Rock Island | 45 min |
| Mar 4, 3:03 PM CST | Severe Thunderstorm Warning | DVN | Carroll, Stephenson | 42 min |
| Mar 4, 3:13 PM CST | Severe Thunderstorm Warning | DVN | Henry, Rock Island, Whiteside | 47 min |
| Mar 4, 3:39 PM CST | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 51 min |
| Mar 4, 3:52 PM CST | Severe Thunderstorm Warning | DVN | Rock Island, Whiteside | 38 min |
| Mar 4, 4:17 PM CST | Severe Thunderstorm Warning | DVN | Henry, Rock Island, Whiteside | 43 min |
| Mar 4, 4:19 PM CST | Tornado Warning | DVN | Henry, Rock Island, Whiteside | 41 min |
| Mar 4, 4:28 PM CST | Tornado Warning | DVN | Carroll, Whiteside | 29 min |
| Mar 4, 5:22 PM CST | Severe Thunderstorm Warning | DVN | Henderson | 38 min |
| Mar 4, 8:01 AM CST | Special Weather Statement | DVN | Buchanan | 29 min |
| Mar 4, 10:10 AM CST | Special Weather Statement | DVN | Washington | 35 min |
| Mar 4, 10:49 AM CST | Special Weather Statement | DVN | Muscatine | 26 min |
| Mar 4, 11:12 AM CST | Special Weather Statement | DVN | Cedar | 33 min |
| Mar 4, 12:38 PM CST | Special Weather Statement | DVN | Clinton | 37 min |
| Mar 4, 1:48 PM CST | Special Weather Statement | DVN | Clinton | 42 min |
| Mar 4, 3:11 PM CST | Special Weather Statement | DVN | Van Buren | 49 min |
| Mar 4, 3:19 PM CST | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Lee, Van Buren | 41 min |
| Mar 4, 3:28 PM CST | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 47 min |
| Mar 4, 3:52 PM CST | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Louisa | 38 min |
| Mar 4, 4:24 PM CST | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 35 min |
| Mar 4, 5:11 PM CST | Severe Thunderstorm Warning | DVN | Van Buren | 49 min |
| Mar 4, 5:16 PM CST | Tornado Warning | DVN | Van Buren | 33 min |
| Mar 4, 5:48 PM CST | Severe Thunderstorm Warning | DVN | Lee | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2024Severe Thunderstorm Warnings in Iowa, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.